Chesterton Tribune



Chesterton Police officers use Narcan to save life

Back To Front Page


A Chesterton Police officer used his department-issued Narcan anti-opioid kit to save the life of an apparent heroin overdose victim on Friday, Jan. 13, at the 22-year-old man’s residence in the 100 block of West Porter Ave., the CPD said.

According to police, at 12:12 a.m. officers responded to the residence--they’d been there before for a prior OD--and observed the man on the kitchen floor, covered in sweat, his face blue, and his breathing very shallow.

Recognizing the symptoms of an overdose, one of the officers administered a nasal dosage of naloxone hydrochloride--the anti-opioid marketed as Narcan--while two others began CPR on the man, whose color promptly began “to come back more flush after two cycles of CPR,” police said. The man’s eyes then opened and he became “slightly more aware.”

EMS personnel subsequently arrived and administered a second dosage of naloxone hydrochloride and the man “once again became more alert and awake,” police said.

When able to communicate, the man advised officers that he had “shot up” earlier “but did not know how much” and “did not remember anything from before,” police said.

The man was transported to Porter Regional Hospital for further treatment.

Officers were unable to locate either paraphernalia or heroin in the residence. The man’s father, for his part, advised that 15 minutes before the officers’ arrival his son had been “fine.”

The incident was referred to the Detective Bureau for further investigation and follow-up, police said.



Posted 1/20/2017




Search This Site:

Custom Search